Alert archive / South Dakota / High Wind Warnings in 2015
High Wind Warning 2, NWS Aberdeen, SD
NWS Aberdeen, SD issued this high wind warning at Aug 22, 2015, 9:45 AM MDT for 7 counties in South Dakota. It was in force for 11 hr. 9 reports came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Aug 22, 2015, 9:45 AM MDT (15:45 UTC)
- Expired
- Aug 22, 2015, 9:00 PM MDT
- In force
- 11 hr
- Issued by
- NWS Aberdeen, SD
Counties Corson County, SD, Dewey County, SD, Hughes County, SD, Jones County, SD, Lyman County, SD, Stanley County, SD, Sully County, SD
The radar
The Aberdeen radar (KABR), 189 km from the middle of the area, began a volume at 15:49 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Aug 22, 10:06 AM MDT | HIGH SUST WINDS 42 | 10 S Bullhead, SD | 42 MPH SUSTAINED WINDS WITH GUSTS TO 56 MPH |
| Aug 22, 10:59 AM MDT | HIGH SUST WINDS 40 | 13 N Vivian, SD | 40 MPH SUSTAINED WITH GUSTS TO 53 MPH |
| Aug 22, 11:20 AM MDT | NON-TSTM WND GST 59 | 14 N Vivian, SD | SUSTAINED 40 MPH WITH GUSTS TO 59 MPH |
| Aug 22, 11:33 AM MDT | HIGH SUST WINDS 40 | Pierre, SD | 40 MPH SUSTAINED WITH GUSTS TO 51 MPH |
| Aug 22, 12:06 PM MDT | NON-TSTM WND GST 59 | 10 S Bullhead, SD | |
| Aug 22, 5:06 PM MDT | NON-TSTM WND GST 73 | 10 S Bullhead, SD | SUSTAINED WINDS OF 50 MPH OR GREATER HAS OCCURRED SINCE 4 PM CDT |
| Aug 22, 5:20 PM MDT | NON-TSTM WND GST 59 | 13 Nnw Sansarc, SD | |
| Aug 22, 6:00 PM MDT | HIGH SUST WINDS 40 | 2 S Murdo, SD | AVERAGE SUSTAINED WIND OF 40 MPH SINCE 4 PM CDT |
| Aug 22, 6:00 PM MDT | NON-TSTM WND GST 67 | 4 W Trail City, SD |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
The nearest sounding before it
Aberdeen, SD (KABR), launched 12:00Z, 3.8 hours before the alert went out and 169 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1819 J/kg
- Mixed-layer CIN
- -357 J/kg
- Mixed-layer LCL
- 905 m above ground
- 0-6 km bulk shear
- 33 kt
- 0-1 km storm-relative helicity
- 152 m²/s²
- 0-3 km storm-relative helicity
- 201 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- -0.1
The text
As transmitted, in the capitals the NWS used until 2016.
108 WWUS73 KABR 221545 NPWABR URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE ABERDEEN SD 1045 AM CDT SAT AUG 22 2015 ...VERY STRONG AND GUSTY NORTHWEST WINDS TODAY... SDZ003-015-033>035-045-048-222345- /O.UPG.KABR.WI.Y.0018.000000T0000Z-150823T0300Z/ /O.NEW.KABR.HW.W.0002.150822T1545Z-150823T0300Z/ CORSON-DEWEY-STANLEY-SULLY-HUGHES-JONES-LYMAN- INCLUDING THE CITIES OF...MCLAUGHLIN...TIMBER LAKE... FORT PIERRE...ONIDA...PIERRE...MURDO...PRESHO 1045 AM CDT SAT AUG 22 2015 ...HIGH WIND WARNING IN EFFECT UNTIL 10 PM CDT /9 PM MDT/ THIS EVENING... THE NATIONAL WEATHER SERVICE IN ABERDEEN HAS ISSUED A HIGH WIND WARNING...WHICH IS IN EFFECT UNTIL 10 PM CDT /9 PM MDT/ THIS EVENING. THE WIND ADVISORY IS NO LONGER IN EFFECT. * TIMING...THIS MORNING THROUGH THE EVENING HOURS. * WINDS...NORTHWEST 35 TO 45 MPH WITH GUSTS TO 60 MPH. * IMPACTS...TRAVEL WILL BE HAZARDOUS FOR HIGH PROFILE VEHICLES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. && $$ MNZ039-046-SDZ008-020>023-222345- /O.EXB.KABR.WI.Y.0018.150822T2100Z-150823T1200Z/ TRAVERSE-BIG STONE-ROBERTS-CODINGTON-GRANT-HAMLIN-DEUEL- INCLUDING THE CITIES OF...WHEATON...ORTONVILLE...SISSETON... WATERTOWN...MILBANK...CASTLEWOOD...CLEAR LAKE 1045 AM CDT SAT AUG 22 2015 ...WIND ADVISORY IN EFFECT FROM 4 PM THIS AFTERNOON TO 7 AM CDT SUNDAY... THE NATIONAL WEATHER SERVICE IN ABERDEEN HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 4 PM THIS AFTERNOON TO 7 AM CDT SUNDAY. * TIMING...THIS AFTERNOON THROUGH SUNDAY MORNING. * WINDS...NORTHWEST 25 TO 35 MPH WITH GUSTS TO 50 MPH. * IMPACTS...TRAVEL MAY BECOME DIFFICULT FOR HIGH PROFILE VEHICLES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 MPH OR HIGHER ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT... ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ SDZ004>007-009>011-016>019-036-037-051-222345- /O.CON.KABR.WI.Y.0018.150822T1800Z-150823T0300Z/ CAMPBELL-MCPHERSON-BROWN-MARSHALL-WALWORTH-EDMUNDS-DAY-POTTER- FAULK-SPINK-CLARK-HYDE-HAND-BUFFALO- INCLUDING THE CITIES OF...HERREID...EUREKA...ABERDEEN...BRITTON... MOBRIDGE...IPSWICH...WEBSTER...GETTYSBURG...FAULKTON...REDFIELD... CLARK...HIGHMORE...MILLER...FORT THOMPSON 1045 AM CDT SAT AUG 22 2015 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 10 PM CDT THIS EVENING... * TIMING...THIS AFTERNOON THROUGH THE EVENING HOURS. * WINDS...NORTHWEST 25 TO 35 MPH WITH GUSTS TO 50 MPH. * IMPACTS...TRAVEL MAY BECOME DIFFICULT FOR HIGH PROFILE VEHICLES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 MPH OR HIGHER ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT... ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$
3 follow-up statements
573 WWUS73 KABR 222342 NPWABR URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE ABERDEEN SD 642 PM CDT SAT AUG 22 2015 ...VERY STRONG AND GUSTY NORTHWEST WINDS CONTINUE... SDZ003-015-033>035-045-048-230300- /O.CON.KABR.HW.W.0002.000000T0000Z-150823T0300Z/ CORSON-DEWEY-STANLEY-SULLY-HUGHES-JONES-LYMAN- INCLUDING THE CITIES OF...MCLAUGHLIN...TIMBER LAKE... FORT PIERRE...ONIDA...PIERRE...MURDO...PRESHO 642 PM CDT SAT AUG 22 2015 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 10 PM CDT /9 PM MDT/ THIS EVENING... * TIMING...THROUGH THE EVENING HOURS. * WINDS...NORTHWEST 35 TO 45 MPH WITH GUSTS TO 60 MPH. * IMPACTS...TRAVEL WILL BE HAZARDOUS FOR HIGH PROFILE VEHICLES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. && $$ SDZ004>007-009>011-016>019-036-037-051-230300- /O.CON.KABR.WI.Y.0018.000000T0000Z-150823T0300Z/ CAMPBELL-MCPHERSON-BROWN-MARSHALL-WALWORTH-EDMUNDS-DAY-POTTER- FAULK-SPINK-CLARK-HYDE-HAND-BUFFALO- INCLUDING THE CITIES OF...HERREID...EUREKA...ABERDEEN...BRITTON... MOBRIDGE...IPSWICH...WEBSTER...GETTYSBURG...FAULKTON...REDFIELD... CLARK...HIGHMORE...MILLER...FORT THOMPSON 642 PM CDT SAT AUG 22 2015 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 10 PM CDT THIS EVENING... * TIMING...THROUGH THE EVENING HOURS. * WINDS...NORTHWEST 25 TO 35 MPH WITH GUSTS TO 50 MPH. * IMPACTS...TRAVEL MAY BECOME DIFFICULT FOR HIGH PROFILE VEHICLES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 MPH OR HIGHER ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT... ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ MNZ039-046-SDZ008-020>023-230745- /O.CON.KABR.WI.Y.0018.000000T0000Z-150823T1200Z/ TRAVERSE-BIG STONE-ROBERTS-CODINGTON-GRANT-HAMLIN-DEUEL- INCLUDING THE CITIES OF...WHEATON...ORTONVILLE...SISSETON... WATERTOWN...MILBANK...CASTLEWOOD...CLEAR LAKE 642 PM CDT SAT AUG 22 2015 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 7 AM CDT SUNDAY... * TIMING...THROUGH SUNDAY MORNING. * WINDS...NORTHWEST 25 TO 35 MPH WITH GUSTS TO 50 MPH. * IMPACTS...TRAVEL MAY BECOME DIFFICULT FOR HIGH PROFILE VEHICLES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 MPH OR HIGHER ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT... ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$
150 WWUS73 KABR 230117 NPWABR URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE ABERDEEN SD 817 PM CDT SAT AUG 22 2015 ...VERY STRONG AND GUSTY NORTHWEST WINDS TO CONTINUE OVERNIGHT... SDZ003-015-033>035-045-048-230300- /O.CON.KABR.HW.W.0002.000000T0000Z-150823T0300Z/ CORSON-DEWEY-STANLEY-SULLY-HUGHES-JONES-LYMAN- INCLUDING THE CITIES OF...MCLAUGHLIN...TIMBER LAKE... FORT PIERRE...ONIDA...PIERRE...MURDO...PRESHO 817 PM CDT SAT AUG 22 2015 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 10 PM CDT /9 PM MDT/ THIS EVENING... * TIMING...THROUGH THE EVENING HOURS. * WINDS...NORTHWEST 30 TO 45 MPH WITH GUSTS AS HIGH AS 60 MPH. * IMPACTS...TRAVEL WILL BE HAZARDOUS FOR HIGH PROFILE VEHICLES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. && $$ MNZ039-046-SDZ007-008-011-019>023-230930- /O.EXT.KABR.WI.Y.0018.000000T0000Z-150823T1500Z/ TRAVERSE-BIG STONE-MARSHALL-ROBERTS-DAY-CLARK-CODINGTON-GRANT- HAMLIN-DEUEL- INCLUDING THE CITIES OF...WHEATON...ORTONVILLE...BRITTON... SISSETON...WEBSTER...CLARK...WATERTOWN...MILBANK...CASTLEWOOD... CLEAR LAKE 817 PM CDT SAT AUG 22 2015 ...WIND ADVISORY NOW IN EFFECT UNTIL 10 AM CDT SUNDAY... * TIMING...THROUGH SUNDAY MORNING. * WINDS...NORTHWEST 25 TO 35 MPH WITH GUSTS TO 45 MPH. * IMPACTS...TRAVEL MAY BECOME DIFFICULT FOR HIGH PROFILE VEHICLES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 MPH OR HIGHER ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT... ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ SDZ005-006-010-017-018-037-230900- /O.EXT.KABR.WI.Y.0018.000000T0000Z-150823T0900Z/ MCPHERSON-BROWN-EDMUNDS-FAULK-SPINK-HAND- INCLUDING THE CITIES OF...EUREKA...ABERDEEN...IPSWICH... FAULKTON...REDFIELD...MILLER 817 PM CDT SAT AUG 22 2015 ...WIND ADVISORY NOW IN EFFECT UNTIL 4 AM CDT SUNDAY... * TIMING...THROUGH LATE TONIGHT. * WINDS...NORTHWEST 25 TO 40 MPH WITH GUSTS AS HIGH AS 50 MPH. * IMPACTS...TRAVEL MAY BECOME DIFFICULT FOR HIGH PROFILE VEHICLES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 MPH OR HIGHER ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT... ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ SDZ004-009-016-036-051-230300- /O.CON.KABR.WI.Y.0018.000000T0000Z-150823T0300Z/ CAMPBELL-WALWORTH-POTTER-HYDE-BUFFALO- INCLUDING THE CITIES OF...HERREID...MOBRIDGE...GETTYSBURG... HIGHMORE...FORT THOMPSON 817 PM CDT SAT AUG 22 2015 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 10 PM CDT THIS EVENING... * TIMING...THROUGH THE EVENING HOURS. * WINDS...NORTHWEST 25 TO 40 MPH WITH GUSTS AS HIGH AS 50 MPH. * IMPACTS...TRAVEL MAY BECOME DIFFICULT FOR HIGH PROFILE VEHICLES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 MPH OR HIGHER ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT... ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$
829 WWUS73 KABR 230252 NPWABR URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE ABERDEEN SD 952 PM CDT SAT AUG 22 2015 ...STRONG AND GUSTY NORTHWEST WINDS TO CONTINUE OVERNIGHT... SDZ003-015-230600- /O.EXP.KABR.HW.W.0002.000000T0000Z-150823T0300Z/ /O.EXB.KABR.WI.Y.0018.150823T0300Z-150823T0600Z/ CORSON-DEWEY- INCLUDING THE CITIES OF...MCLAUGHLIN...TIMBER LAKE 952 PM CDT SAT AUG 22 2015 ...WIND ADVISORY IN EFFECT UNTIL MIDNIGHT MDT TONIGHT... ...HIGH WIND WARNING WILL EXPIRE AT 9 PM MDT THIS EVENING... THE NATIONAL WEATHER SERVICE IN ABERDEEN HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT UNTIL MIDNIGHT MDT TONIGHT. * TIMING...THROUGH MIDNIGHT MDT. * WINDS...NORTHWEST 25 TO 40 MPH WITH GUSTS AS HIGH AS 50 MPH. * IMPACTS...TRAVEL MAY BECOME DIFFICULT FOR HIGH PROFILE VEHICLES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 MPH OR HIGHER ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT... ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ SDZ033>035-045-048-230400- /O.EXP.KABR.HW.W.0002.000000T0000Z-150823T0300Z/ STANLEY-SULLY-HUGHES-JONES-LYMAN- INCLUDING THE CITIES OF...FORT PIERRE...ONIDA...PIERRE...MURDO... PRESHO 952 PM CDT SAT AUG 22 2015 ...HIGH WIND WARNING WILL EXPIRE AT 10 PM CDT /9 PM MDT/ THIS EVENING... WIND SPEEDS HAVE DROPPED BELOW HIGH WIND WARNING CRITERIA...ALLOWING THE HIGH WIND WARNING TO EXPIRE ON TIME. HOWEVER...SUSTAINED WINDS OF 15 TO 30 MPH WITH GUSTS TO 40 MPH ARE LIKELY TO PERSIST FOR A FEW MORE HOURS LATE THIS EVENING. $$ SDZ036-051-230400- /O.EXP.KABR.WI.Y.0018.000000T0000Z-150823T0300Z/ HYDE-BUFFALO- INCLUDING THE CITIES OF...HIGHMORE...FORT THOMPSON 952 PM CDT SAT AUG 22 2015 ...WIND ADVISORY WILL EXPIRE AT 10 PM CDT THIS EVENING... WIND SPEEDS HAVE DROPPED BELOW WIND ADVISORY CRITERIA...ALLOWING THE WIND ADVISORY TO EXPIRE ON TIME. HOWEVER...SUSTAINED WINDS OF 15 TO 25 MPH WITH GUSTS TO 35 MPH ARE LIKELY TO PERSIST FOR A FEW MORE HOURS LATE THIS EVENING. $$ SDZ004-009-016-230600- /O.EXT.KABR.WI.Y.0018.000000T0000Z-150823T0600Z/ CAMPBELL-WALWORTH-POTTER- INCLUDING THE CITIES OF...HERREID...MOBRIDGE...GETTYSBURG 952 PM CDT SAT AUG 22 2015 ...WIND ADVISORY NOW IN EFFECT UNTIL 1 AM CDT SUNDAY... * TIMING...THROUGH LATE TONIGHT. * WINDS...NORTHWEST 25 TO 40 MPH WITH GUSTS AS HIGH AS 50 MPH. * IMPACTS...TRAVEL MAY BECOME DIFFICULT FOR HIGH PROFILE VEHICLES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 MPH OR HIGHER ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT... ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ MNZ039-046-SDZ007-008-011-019>023-231100- /O.CON.KABR.WI.Y.0018.000000T0000Z-150823T1500Z/ TRAVERSE-BIG STONE-MARSHALL-ROBERTS-DAY-CLARK-CODINGTON-GRANT- HAMLIN-DEUEL- INCLUDING THE CITIES OF...WHEATON...ORTONVILLE...BRITTON... SISSETON...WEBSTER...CLARK...WATERTOWN...MILBANK...CASTLEWOOD... CLEAR LAKE 952 PM CDT SAT AUG 22 2015 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 10 AM CDT SUNDAY... * TIMING...THROUGH MID SUNDAY MORNING. * WINDS...NORTHWEST 25 TO 35 MPH WITH GUSTS TO 45 MPH. * IMPACTS...TRAVEL MAY BECOME DIFFICULT FOR HIGH PROFILE VEHICLES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 MPH OR HIGHER ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT... ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ SDZ005-006-010-017-018-037-230900- /O.CON.KABR.WI.Y.0018.000000T0000Z-150823T0900Z/ MCPHERSON-BROWN-EDMUNDS-FAULK-SPINK-HAND- INCLUDING THE CITIES OF...EUREKA...ABERDEEN...IPSWICH... FAULKTON...REDFIELD...MILLER 952 PM CDT SAT AUG 22 2015 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 4 AM CDT SUNDAY... * TIMING...THROUGH EARLY SUNDAY MORNING. * WINDS...NORTHWEST 25 TO 40 MPH WITH GUSTS AS HIGH AS 50 MPH. * IMPACTS...TRAVEL MAY BECOME DIFFICULT FOR HIGH PROFILE VEHICLES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 MPH OR HIGHER ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT... ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$
What forecasters said that day
The local office's own words before this high wind warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Aberdeen, SD wrote its last area forecast discussion before this high wind warning went out at Aug 22, 5:26 AM MDT, 4 hours 19 minutes earlier.
Area forecast discussion, Aug 22, 5:26 AM MDT, 4 hours 19 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE ABERDEEN SD
626 AM CDT SAT AUG 22 2015
.SHORT TERM...(TODAY THROUGH MONDAY AFTERNOON)
ISSUED AT 412 AM CDT SAT AUG 22 2015
STRONG COLD FRONT CONTINUES TO ADVANCE EASTWARD AND IS NOW INTO THE
WESTERN DAKOTAS. BUFFALO JUST RECENTLY GUSTED TO 60 MPH WITH THE
FRONTAL PASSAGE. AS THE FRONT CONTINUES TO MOVE EAST...STRONG WINDS
WILL EVENTUALLY MAKE THEIR WAY INTO THE WESTERN CWA BY LATER THIS
MORNING. CURRENT TIMING ON WIND ADVISORY STILL LOOKS OK AT THIS
POINT SO NO CHANGES THERE. AM A BIT CONCERNED AREAS ALONG AND WEST
OF THE MISSOURI RIVER IN OUR CWA MAY FLIRT WITH HIGH WIND WARNING
CRITERIA SO WILL KEEP A CLOSE EYE ON THIS. STRONG WINDS WILL
EVENTUALLY MAKE THEIR WAY INTO THE JAMES VALLEY LATER TODAY. SEEMS
THERE MAY BE SOME POTENTIAL TO SEE WIND ADVISORY SPEEDS ACROSS THE
COTEAU REGION LATE THIS AFTERNOON INTO THE EVENING HOURS A BIT
FURTHER EAST THAN CURRENT ADVISORY SO WILL ALSO BE WATCHING THIS
POTENTIAL AND MAY NEED TO EXPAND WIND ADVISORY EASTWARD LATER TODAY.
AS FOR THUNDERSTORM POTENTIAL ALONG THE FRONT...IT APPEARS MOST OF
THE INTENSE STORM ACTIVITY WILL OCCUR ACROSS MINNESOTA THIS
AFTERNOON. BEST SVR PARAMETERS SET UP EAST OF THE AREA BUT COULD
STILL SEE A FEW STORMS INITIATE ALONG OR EAST OF I-29 LATER TODAY
AND QUICKLY MOVE EAST INTO MN. SVR POTENTIAL ACROSS OUR CWA TODAY IS
RATHER LIMITED THOUGH AS THE FRONT MOVES THROUGH JUST A LITTLE TOO
QUICKLY.
HIGH TEMPS TODAY ARE A LITTLE TRICKY WITH THE FRONTAL PASSAGE. STILL
SOME TIME FOR DECENT WARMING TODAY ACROSS THE EASTERN CWA WHERE
HIGHS WILL LIKELY APPROACH 80 DEGREES. THINGS GET MORE TRICKY FROM
FROM THE JAMES VALLEY WESTWARD WHERE THERE WILL STILL BE SOME DEGREE
OF WARMING THIS MORNING INTO EARLY AFTERNOON BEFORE THE STRONGER
COLD AIR ADVECTION SETS IN. IN FACT...TEMPS LATER TODAY ALONG AND
WEST OF THE JAMES VALLEY MAY ACTUALLY REMAIN STEADY OR SLOWLY FALL.
AS THE UPPER LOW ROTATES EASTWARD OVER THE AREA THIS
EVENING...POTENTIAL FOR WRAP AROUND RAINFALL LOOKS DECENT ACROSS THE
NORTHERN CWA SO HAVE INCREASED POPS JUST A BIT. WILL ALSO CONTINUE
TO WATCH WIND SPEEDS INTO THIS EVENING AS SPEEDS MAY STILL FLIRT
WITH ADVISORY CRITERIA...ESPECIALLY IN THE COTEAU/SISSETON REGION
WHERE GUIDANCE SPEEDS ARE RATHER HIGH FROM 03Z TO 06Z. DAY SHIFT MAY
NEED TO CONSIDER EXPANDING THE WIND ADVISORY EASTWARD A BIT INTO THE
SISSETON AREA.
ATTENTION WILL THEN TURN TO LOW TEMPS SUNDAY NIGHT/MONDAY MORNING AS
WINDS GO LIGHT AS SFC HIGH PRESSURE SETTLES IN. THERE WILL BE A
RATHER COOL AIR MASS IN PLACE AND LOWS WILL DIP INTO THE LOW TO MID
40S FOR MOST LOCATIONS.
.LONG TERM...(MONDAY EVENING THROUGH FRIDAY)
ISSUED AT 412 AM CDT SAT AUG 22 2015
THE LATEST MODELS CONTINUE TO INDICATE AN AMPLIFYING LONG WAVE
PATTERN ACROSS THE CONUS. MODERATE/STRONG MID LEVEL RIDGE WILL
BUILD ACROSS THE ROCKIES/WESTERN HIGH PLAINS...WHICH SHOULD SPELL
MOSTLY DRY CONDITIONS FOR THE FIRST PART OF THE PERIOD.
HOWEVER...LATER IN THE PERIOD THERE IS LESS MODEL CONSISTENCY ALONG
WITH A LACK OF MODEL AGREEMENT ON ENERGY TRAVELING THROUGH THE
RIDGE. THUS THE POP FORECAST FOR THE LATER PERIODS IS SHROUDED IN
DOUBT. FOR NOW MODEL BLEND WILL HAVE TO SUFFICE. TEMPERATURES WILL
BEGIN THE PERIOD BELOW NORMAL...BUT THEN TREND TOWARD NORMAL.
&&
.AVIATION...(FOR THE 12Z TAFS THROUGH 12Z SUNDAY MORNING)
ISSUED AT 623 AM CDT SAT AUG 22 2015
STRATUS HAS SNEAKED UP INTO THE KATY AREA OVERNIGHT AND WILL
PROBABLY PERSIST UNTIL THE WINDS GO SOUTHWESTERLY LATER THIS
MORNING. OTHERWISE ITS EXPECTED TO BE VFR AT ALL TAF SITES THROUGH
TODAY. A FEW SHOWERS ARE POSSIBLE AT KMBG/KABR THIS AFTERNOON AND
EVENING ALONG WITH STRONG/GUSTY WINDS FOR ALL TERMINALS.
&&
.ABR WATCHES/WARNINGS/ADVISORIES...
SD...WIND ADVISORY FROM 1 PM THIS AFTERNOON TO 10 PM CDT THIS EVENING
FOR SDZ004>007-009>011-016>019-036-037-051.
WIND ADVISORY UNTIL 10 PM CDT /9 PM MDT/ THIS EVENING FOR SDZ003-
015-033>035-045-048.
MN...NONE.
&&
SHORT TERM...TMT
LONG TERM...TDK
AVIATION...TDKHazardous weather outlook, Aug 22, 3:38 AM MDT, 6 hours 7 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE ABERDEEN SD 438 AM CDT SAT AUG 22 2015 MNZ039-046-SDZ003>011-015>023-033>037-045-048-051-230945- TRAVERSE-BIG STONE-CORSON-CAMPBELL-MCPHERSON-BROWN-MARSHALL- ROBERTS-WALWORTH-EDMUNDS-DAY-DEWEY-POTTER-FAULK-SPINK-CLARK- CODINGTON-GRANT-HAMLIN-DEUEL-STANLEY-SULLY-HUGHES-HYDE-HAND-JONES- LYMAN-BUFFALO- 438 AM CDT SAT AUG 22 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WEST CENTRAL MINNESOTA...CENTRAL SOUTH DAKOTA...NORTH CENTRAL SOUTH DAKOTA AND NORTHEAST SOUTH DAKOTA. .DAY ONE...TODAY AND TONIGHT VERY STRONG NORTHWEST WINDS ARE EXPECTED ACROSS CENTRAL SOUTH DAKOTA TODAY WITH GUSTS AROUND 55 MPH LIKELY. GUSTS FROM 40 TO 50 MPH ARE EXPECTED FURTHER EAST INTO PORTIONS OF NORTHEAST SOUTH DAKOTA LATER THIS AFTERNOON INTO THIS EVENING. A FEW THUNDERSTORMS ARE POSSIBLE THIS AFTERNOON EAST OF I-29. THE SEVERE THREAT IS RATHER LOW WITH THE MORE CONCENTRATED RISK OF SEVERE WEATHER CENTERED OVER MINNESOTA. THE GRASSLAND FIRE DANGER INDEX WILL REACH THE VERY HIGH CATEGORY TODAY WEST OF THE MISSOURI RIVER. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. TMT
Nearby
High Wind Warnings in South Dakota, 2015Every high wind warning in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.